Hail, Independence
- When
- June 14, 3:25 AM CST
- Where
- Independence County, Magness
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.700, -91.480
Precipitation became widespread along and north of a cold front. A few severe storms and heavy rain occurred in association with this system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Precipitation became widespread along and north of a cold front. A few severe storms and heavy rain occurred in association with this system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:30 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 AM CDT SUN JUN 14 2009 .SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT AFTER A RELATIVELY QUIET CONVECTIVE DAY ON SATURDAY...THUNDERSTORMS ARE EXPECTED TO RETURN TO ROUND OUT THE WEEKEND WITH THE NORTH ESPECIALLY UNDER THE GUN FOR POSSIBLE SEVERE WEATHER. SURFACE PATTERN WILL STILL BE DOMINATED BY QUASI-STATIONARY BOUNDARY THAT HAS BEEN WITH US FOR A WHILE NOW BUT LATEST MODELS ALL AGREE THAT UPPER RIDGE...CURRENTLY CENTERED ALONG THE TEXAS GULF COAST WILL EXPAND TO THE NORTH AND PUSH THIS BOUNDARY TO THE NORTH AND PATTERN QUIETS DOWN CONSIDERABLY. PREFERENCE OVER THE PAST FEW NIGHTS HAS BEEN A CONSENSUS OF MODEL SOLUTIONS BUT IT APPEARS THE NAM HAS BEEN OUT PERFORMING THE OTHERS. GFS IS THE MOST AMPLIFIED MODEL IN THE OVERALL SYNOPTIC SCALE PAST MONDAY AND IS THE OUTLIER. THE NAM IS IN MUCH BETTER AGREEMENT WITH THE REMAINDER OF THE FORECAST MODELS AND WILL BE THE PREFERRED SOLUTION THIS MORNING. LATEST SURFACE ANALYSIS PLACES AFOREMENTIONED BOUNDARY ROUGHLY FROM A WALDRON TO LITTLE ROCK TO PINE BLUFF AND DUMAS LINE. AREA OF THUNDERSTORMS CONTINUES OVER THE CWA BUT SEVERE WEATHER REMAINS ISOLATED WITH THIS CONVECTION. MAINLY LARGE HAIL WILL STILL BE POSSIBLE THROUGH EARLY MORNING...MAINLY ALONG AND NORTH OF THE SURFACE BOUNDARY. ACTIVE WEST COAST TROUGH...CLEARLY VISIBLE ON MOISTURE CHANNEL IMAGERY THIS MORNING...CONTINUES TO KICK OUT UPPER LEVEL IMPULSES. THE LATEST IS CURRENTLY ALONG THE KANSAS/OKLAHOMA BORDER AND IS EXPECTED TO MOVE ACROSS NORTHERN ARKANSAS IN THE LATE MORNING TO EARLY AFTERNOON TIME FRAME...MORE THAN LIKELY IN THE FORM OF AN MCS. SEVERE WEATHER WILL REMAIN A DISTINCT POSSIBILITY WITH STRONG WINDS THE PRIMARY CONCERN. STILL SOME CONCERN THAT CONVECTION COULD SUPPRESS THE UPPER RIDGE SOMEWHAT AND SEVERE THREAT WILL TRACK FURTHER SOUTH INTO THE CENTRAL PART OF THE STATE. WITH AIRMASS AS UNSTABLE AS IT IS...CONVECTION IS POSSIBLE ACROSS THE REMAINDER OF THE CWA AND LOCALLY HEAVY RAIN CONTINUES TO BE A CONCERN WITH PWATS HOVERING NEAR 2 INCHES. ADDITIONAL CLUSTERS OF STORMS ARE EXPECTED TO MOVE THROUGH THE CENTRAL PLAINS SUNDAY NIGHT/MONDAY AND ONCE AGAIN MONDAY NIGHT AND TUESDAY. HOWEVER...EXPANDING UPPER RIDGE WILL KEEP THE STRONGEST STORMS TO THE NORTH OF THE FORECAST AREA. STILL...CAN NOT NOT RULE SOME PRECIPITATION OVER THE NORTHERN AND NORTHEAST COUNTIES... ESPECIALLY WITH THE FIRST WAVE SUNDAY NIGHT AND MONDAY...AND WILL HOLD ON TO PRECIP CHANCES HERE. BOUNDARY WILL FINALLY MOVE TO THE NORTH ON TUESDAY WITH DRY ALBEIT HOT CONDITIONS REMAINING AS TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL. WITH PLENTY OF TROPICAL MOISTURE IN PLACE THROUGH THE ENTIRE PERIOD...HEAT INDICES WILL LIKELY REACH TRIPLE DIGITS OVER THE CENTRAL/SOUTHERN PARTS OF THE STATE DURING THE AFTERNOON... ESPECIALLY DURING THE SECOND HALF OF THE PERIOD. NO HEADLINES NEEDED YET BUT WILL CONTINUE TO MONITOR FOR POSSIBLE HEAT ADVISORIES. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. && .LONG TERM...THURSDAY THROUGH SATURDAY NOT MANY CHANGES TO THE LONG TERM PERIOD EXPECTED. MODELS CONTINUE TO INDICATE THE MID/UPPER LEVEL RIDGE OVER THE SOUTHERN CONUS THROUGH MUCH OF NEXT WEEK. CONTINUE WITH ECMWF SINCE DUE TO THE CONSISTENCY BETWEEN MODEL RUNS. GFS KEEPS GOING BACK AND FORTH WITH STRENGTH AND LOCATION OF CENTER OF UPPER RIDGE. GFS ALSO BRINGS A COLD FRONT SOUTH TO THE GULF BY THE END OF THIS WEEK ALONG WITH A STRONG UPPER LEVEL TROUGH DEVELOPING ACROSS THE EASTERN CONUS...WHICH SEEMS TO BE AN OUTLIER AT THIS TIME. WITH THE RIDGE CENTERED OVER THE SOUTHERN MS RIVER VALLEY...WILL CONTINUE WITH LOW 90S TO THE NORTH TO UPPER 90S TO THE SOUTH. DEPENDING ON THE STRENGTH OF THE UPPER LOW AND SOUTHWESTERLY SURFACE FLOW...TEMPS MAY BE A FEW DEGREES WARMER THAN CURRENTLY FORECAST. IN ANY CASE...NEXT WEEK LOOKS WARM AND HUMID. TOWARDS THE END OF THE PERIOD...ECMWF ATTEMPTS TO FLATTEN THE RIDGE SOME AND BRING A FRONT INTO THE CENTRAL PLAINS. HOWEVER...ECMWF KEEPS THE UPPER RIDGE STRONGER THAN GFS DURING THIS PERIOD...WITH THE UPPER TROUGH DEVELOPING MUCH FURTHER EAST OFF THE EAST COAST BY NEXT WEEKEND. HAVE SLIGHT CHANCE POPS ACROSS THE NORTH...BUT WILL HAVE TO MONITOR THIS TREND TO SEE IF TEMPS AND/OR POPS WILL HAVE TO BE ADJUSTED FURTHER. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 70 87 71 / 60 50 40 20 CAMDEN AR 93 73 93 73 / 30 30 20 10 HARRISON AR 85 68 86 70 / 60 50 30 20 HOT SPRINGS AR 91 72 91 72 / 40 30 20 10 LITTLE ROCK AR 91 72 90 72 / 50 40 20 10 MONTICELLO AR 93 72 92 73 / 30 30 20 10 MOUNT IDA AR 91 71 91 72 / 40 30 20 10 MOUNTAIN HOME AR 86 68 86 70 / 70 60 40 20 NEWPORT AR 88 70 87 71 / 60 60 40 20 PINE BLUFF AR 92 72 91 73 / 40 30 20 10 RUSSELLVILLE AR 89 70 89 71 / 50 40 20 20 SEARCY AR 89 71 88 72 / 60 50 30 20 STUTTGART AR 91 72 90 73 / 50 40 30 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...62
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 AM CDT SUN JUN 14 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 200 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A FRONT REMAINED NEARLY STATIONARY FROM WALDRON TO LITTLE ROCK...PINE BLUFF AND DUMAS. MEANWHILE...A LARGE CLUSTER OF THUNDERSTORMS WAS HEADING SLOWLY TOWARD THE REGION FROM OKLAHOMA AND TEXAS. AHEAD OF THE CLUSTER...SCATTERED STORMS WILL LIKELY POP UP ACROSS ARKANSAS THROUGH THE EARLY MORNING HOURS SUNDAY...ESPECIALLY ALONG AND NORTH OF THE FRONT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF CENTRAL AND WESTERN ARKANSAS THROUGH 8 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORMS IN KANSAS...SHOULD THEY HOLD TOGETHER...WILL REACH NORTHWEST ARKANSAS ON SUNDAY DURING THE LATE MORNING OR EARLY AFTERNOON. THE STORMS ARE EXPECTED TO TRACK ACROSS THE NORTHERN HALF OF THE STATE...WITH SEVERE WEATHER LIKELY. THE MAIN CONCERN WILL BE DAMAGING WINDS. ON MONDAY AND TUESDAY...HIGH PRESSURE WILL BUILD ALONG THE GULF COAST. THE FRONT WILL LIFT TO THE NORTH...WITH LESSER CHANCES FOR RAIN AND WARMER WEATHER. HIGH TEMPERATURES WILL WARM WELL INTO THE 90S NEXT WEEK...AND FORECAST HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED ON SUNDAY ACROSS THE NORTHERN HALF OF ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62/57/46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 AM CDT SUN JUN 14 2009 ARZ030-037-140720- LOGAN-SCOTT- 151 AM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 220 AM CDT... AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF GLENDALE TO LAKE HINKLE...MOVING EAST AT 40 MPH. SMALL HAIL TO ONE HALF INCH...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE WALDRON...BOONEVILLE...Y CITY AND MAGAZINE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 211 AM CDT SUN JUN 14 2009 ARZ005-014-140740- BAXTER-STONE- 211 AM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR BAXTER AND STONE COUNTIES UNTIL 240 AM CDT... AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF FIFTY SIX...MOVING EAST AT 25 MPH. SMALL HAIL TO ONE HALF INCH...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL EFFECT BARKSHED RECREATION AREA...FIFTY SIX AND GUNNER POOL RECREATION AREA...IN ADDITION TO RURAL AREAS OF THE INDICATED COUNTIES. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 211 AM CDT SUN JUN 14 2009 ARZ040-140740- POLK- 211 AM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 240 AM CDT... AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF GRANNIS...MOVING EAST AT 25 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 225 AM CDT SUN JUN 14 2009 ARZ030-037-038-140810- LOGAN-SCOTT-YELL- 225 AM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...SCOTT AND YELL COUNTIES UNTIL 310 AM CDT... AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARIS TO MAGAZINE TO 8 MILES WEST OF NOLA...MOVING EAST AT 30 MPH. SMALL HAIL TO ONE HALF INCH...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE STONEHOUSE RECREATION AREA... SUBIACO...COVE LAKE...DANVILLE AND ONYX. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
The Little Rock radar (KLZK), 119 km away, was scanning. The volume nearest the first event began at 09:25 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were uprooted in the area.
Many streets were flooded in Newport. Officials were sandbagging the streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179548, 179549, 179550.